Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at May 28, 2021, 2:42 AM CDT for Bolivar County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 2:42 AM CDT (07:42 UTC)
- Expired
- May 28, 2021, 3:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted.
874
WWUS84 KJAN 280742
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
242 AM CDT Fri May 28 2021
MSZ018-280830-
Bolivar MS-
242 AM CDT Fri May 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BOLIVAR COUNTY UNTIL
330 AM CDT...
At 241 AM CDT, Meteorologists were tracking a strong thunderstorm
near Trusten Holder WMA, or 11 miles north of Rosedale, moving east
at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Gunnison around 255 AM CDT.
Deeson around 300 AM CDT.
Shelby around 310 AM CDT.
Other locations impacted by this storm include Winstonville, Duncan
and Alligator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3412 9066 3387 9066 3388 9106 3393 9101
3395 9108 3397 9109 3400 9102 3397 9100
3396 9097 3398 9096 3402 9099 3402 9090
3408 9087 3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 0741Z 272DEG 34KT 3402 9109
$$
ECWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 28, 1:02 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 28, 1:02 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Jackson MS 102 AM CDT Fri May 28 2021 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: An MCS will continue heading toward northwest portions of the forecast area during the predawn hours, diminishing some as it does so, and TSRA intensity is not expected to be all that great by the time it reaches the GLH/GWO area. The system will weaken further and be even less impactful for sites farther to the east/south. Ceilings will likely drop to MVFR category with visbility briefly reduced to IFR category as we go through the early morning hours. By afternoon, MVFR/VFR conditions will be prevalent, and scattered SHRA/TSRA could redevelop with daytime heating along the remnant outflow boundary. This activity would mainly impact along/southeast of the JAN/GTR corridor. /EC/ && .DISCUSSION...Updating to add Marginal threat in the NW for late tonight and to increase PoPs for NW as well due to propagation of convective system. Currently, linear MCS underway across the Souther Plains with trends showing bowing segment evolving over e-central OK. There are some outflow dominant parts to this system, one in NE AR and the other in central OK. Latest hi-res (prev runs as well) show this but also capture the bowing segment. All in all, consensus is handling this evolution well and indicate that a dense cold pool (sfc theta e diff of 20-25K across cold pool) with damaging wind potential will grow upscale and emanate from the bowing segment. This should allow the MCS to reach "mature stage" later this evening, then begin a waning stage as it reaches our NW forecast area. That being said, the momentum generated looks to be enough to support a decent sized area of 45-60 mph winds moving SE across S AR and getting into our NW in the 2-4am timeframe. I do expect wind gust to diminish with time due to limiting deep convective support to sustain the cold pool. Thus the window for damaging winds is small and confined to our NW. Due to this, I added the Marginal risk as SPC has shown to cover this wind threat. Looks like after 5-6 am, winds should diminish enough to not be a threat. Additionally, due to this progression and more SE push, needed to increase PoPs in the 3-9am time. Lastly, concerning the Marginal risk for Friday. Trends from afternoon hi-res guid as well as the latest 00z HRRR, show the progression of the cold pool and remnant complex will wipe out potential for Friday afternoon. I expect the risk to be removed and afternoon PoPs to be reduced quite a bit with the next forecast package. Even if some convection can be supported in the afternoon, instability looks to be a limiting factor and supportive of typical lower end summer convection. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 84 60 78 / 6 76 8 12 Meridian 68 88 60 80 / 4 58 11 10 Vicksburg 69 84 62 78 / 21 82 9 15 Hattiesburg 68 89 65 82 / 1 42 17 18 Natchez 70 84 63 78 / 8 74 13 21 Greenville 68 84 58 74 / 79 76 5 7 Greenwood 69 83 57 74 / 47 87 5 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, May 27, 7:15 PM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 715 PM CDT Thu May 27 2021 ARZ074-075-LAZ007>009-015-023-MSZ018-019-034-290015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Franklin LA-Bolivar-Sunflower-Washington- 715 PM CDT Thu May 27 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Tonight, isolated severe thunderstorms are possible between 2 and 5 am. Some thunderstorms could produce damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ024>026-MSZ030>033-037>039-042>066-072>074-290015- Catahoula-Tensas-Concordia-Clay-Lowndes-Choctaw-Oktibbeha-Attala- Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 715 PM CDT Thu May 27 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Friday Friday, isolated severe thunderstorms are possible during the afternoon. Some thunderstorms could produce damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday. LAZ016-MSZ025>029-035-036-040-041-290015- Madison LA-Leflore-Grenada-Carroll-Montgomery-Webster-Humphreys- Holmes-Issaquena-Sharkey- 715 PM CDT Thu May 27 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 36 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, May 28, 2:42 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
242 AM CDT Fri May 28 2021
MSZ018-280830-
Bolivar MS-
242 AM CDT Fri May 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BOLIVAR COUNTY UNTIL
330 AM CDT...
At 241 AM CDT, Meteorologists were tracking a strong thunderstorm
near Trusten Holder WMA, or 11 miles north of Rosedale, moving east
at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Gunnison around 255 AM CDT.
Deeson around 300 AM CDT.
Shelby around 310 AM CDT.
Other locations impacted by this storm include Winstonville, Duncan
and Alligator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3412 9066 3387 9066 3388 9106 3393 9101
3395 9108 3397 9109 3400 9102 3397 9100
3396 9097 3398 9096 3402 9099 3402 9090
3408 9087 3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 0741Z 272DEG 34KT 3402 9109
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:14 AM CDT | Special Weather Statement | JAN | Morehouse | 61 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.